advertisement
Question
Posted by: Me | 2003/01/10

Thinz diet cappsules

I am 22 years, 1.68 meters and have never been thin. I know that I am big-boned and my weight is suppose to be near 65 kg, but I cant lose anymore weight. I was 84kg in June 2002 and have lost 10 kg. Now I'm stuck. I want to know if it is save to use Thinz. I know that they contain a drug of some sort, but if I only use it for the one cycle, do I need to worry about it? If not, is there something that I can use to help me. I do not eat very much and I use a stairmaster and swim a lot. Please help me. Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Me
Firstly congratulations for losing a whopping 10 kg - well done! Your BMI = 26,2 at present, so you still need to lose about 6 kg to get into the normal range and have a comfortable BMI of 24. I am not in favour of using slimming pills such as the one you list. It contains norpseudoepinephrine which can cause a variety of negative side-effects such as tremor, restlessness, anxiety, insomnia, palpitations and problems with urination. Another problem is that these appetite suppressants may lose their effect over time and you can become addicted to them. I would like to suggest that you try using chromium picolinate or polynicotate at a dose of 200 microgram a day (not more or less, as this is the optimum dosage) (but at the chemist or health shop). I am also concerned that you may be eating so little that your body thinks it is being starved and has shutdown its weight loss processes. Click on 'Diet' and 'Weight Loss' and 'Slimming Diet' for a copy of a low-fat, high-fibre diet and compare what and how much you are eating and make the necessary adjustments.
Keep up the good work with the exercise.
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Mia | 2003/01/11

Thinz, and all diet pills bought over-the-counter, contain a chemical that -- apart from suppressing appetite for a while -- also make you nervy and tense and might affect your heart. It is habit-forming too, for some people. I was warned off all of them by a pharmacist, who said he considered them unsafe.

Look -- there is something called a "set-point weight". This is the weight which some mechanism in your body decides is the right weight for you. OF COURSE you can get thinner than that, but with a big battle! Most people tend to settle at a certain weight, and it takes great self-discipline and lots of exercise to budge that weight.

I bet you that if you forgot about your weight and stopped concentrating on food you will not gain weight and just might lose some. See, as soon as you don't feel you HAVE to deprive yourself of some food you like, you start relaxing and hopefully you will simply settle down to a normal sort of eating pattern. Eat a little of what you fancy, so you get all the taste sensations you like. Remember -- you can eat anything -- so there is no need to overeat (maybe secretly!)

Walk a lot -- up stairs, if you can't walk in the streets. Jog in one place in a room, if it is unsafe to jog on the streets. Forget about special diets, depriving you of the joy of food ...

Reply to Mia

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement